Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What is causing crawling sensations on my skin?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Hi Doctor,I have been having tingling like ants crawling and itching all over my body including vaginal and anal area and sometimes scalp even face,worse at night.The most annoying is around the vaginal and butt area,but not inside the vagina or butt.I have not seen any worms.No rash or broken skin.what could this be?approx duration 5months.I think this question is related to the skin/hair and nails section,but it may actually relate to another specialty!
Posted Sat, 5 May 2012 in Skin Hair and Nails
Answered by Dr. Jasvinder Singh 59 minutes later

Thanks for posting your query.

Three possibilities are coming to my mind from your symptoms. These are:

1)     The first possibility is of stress and anxiety neurosis-which can cause tingling or crawling sensations on the skin. You may need anti anxiety drugs for this.

2)     The second possibility is of 'Neurodermatitis' skin. Neurodermatitis is chronic itching which may be related to stress and anxiety initially but later on becomes a habit.

3)     The third possibility is of 'Parasthesia' skin which is due to dysfunctioning of neurons. It can occur due to diabetes, hypothyroidism, peripheral vascular disease, malnutrition.

Get your blood sugar and thyroid hormones levels evaluated.

You may take some 'Vit B12 supplements' for awhile may be 2-3 months and see if the symptoms improve. If the symptoms persist then get the above mentioned possibilities ruled out from a neurologist.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor